Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 213, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 12, 2021, 6:25 PM EDT for Clearfield County, Pennsylvania. It was in force for 65 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2021, 6:25 PM EDT (22:25 UTC)
- Expired
- Aug 12, 2021, 7:30 PM EDT
- In force
- 65 min
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Clearfield County, PA
The radar
The State College radar (KCCX), 20 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 7:23 PM EDT | TSTM WND DMG | 1 W Keewaydin, PA | TREE ACROSS ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 1:11 PM EDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1075 J/kg
- Mixed-layer CIN
- -107 J/kg
- Mixed-layer LCL
- 890 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted.
820
WUUS51 KCTP 122225
SVRCTP
PAC033-122330-
/O.NEW.KCTP.SV.W.0213.210812T2225Z-210812T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service State College PA
625 PM EDT Thu Aug 12 2021
The National Weather Service in State College PA has issued a
* Severe Thunderstorm Warning for...
Central Clearfield County in central Pennsylvania...
* Until 730 PM EDT.
* At 625 PM EDT, a severe thunderstorm was located over S.B. Elliot
State Park, moving east at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Clearfield, Philipsburg, Woodland, Curwensville, Hyde, Osceola
Mills, Plymptonville, Chester Hill, Karthaus, Jeffries, Lecontes
Mills, S.B. Elliot State Park, Morrisdale, West Decatur, Grassflat,
Kylertown, Wallaceton and Clearfield-Lawrence Airport.
For those driving on Interstate 80, this includes areas between the
Dubois Route 255 and Snow Shoe exits, specifically from mile markers
106 to 138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in State College PA.
Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
&&
LAT...LON 4115 7861 4114 7805 4111 7809 4112 7811
4106 7809 4105 7806 4103 7808 4101 7806
4099 7809 4096 7808 4094 7812 4096 7817
4095 7816 4091 7822 4088 7823 4085 7827
4102 7867
TIME...MOT...LOC 2225Z 279DEG 19KT 4110 7856
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Banghoff2 follow-up statements
690
WWUS51 KCTP 122255
SVSCTP
Severe Weather Statement
National Weather Service State College PA
655 PM EDT Thu Aug 12 2021
PAC033-122330-
/O.CON.KCTP.SV.W.0213.000000T0000Z-210812T2330Z/
Clearfield PA-
655 PM EDT Thu Aug 12 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR NORTHEASTERN CLEARFIELD COUNTY...
At 655 PM EDT, a severe thunderstorm was located over Lecontes Mills,
moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Philipsburg, Osceola Mills, Chester Hill, Karthaus, Lecontes Mills,
Jeffries, Morrisdale, West Decatur, Grassflat, Kylertown and
Wallaceton.
For those driving on Interstate 80, this includes areas between the
Woodland and Snow Shoe exits, specifically from mile markers 126 to
138.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
State College PA.
Wind damage with this storm will occur before any rain or lightning.
Do not wait for the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 4090 7840 4099 7828 4115 7835 4114 7805
4111 7809 4112 7811 4106 7809 4105 7806
4103 7808 4101 7806 4099 7809 4096 7808
4094 7812 4096 7817 4095 7816 4091 7822
4088 7823 4085 7827
TIME...MOT...LOC 2255Z 267DEG 29KT 4110 7825
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Banghoff917
WWUS51 KCTP 122326
SVSCTP
Severe Weather Statement
National Weather Service State College PA
726 PM EDT Thu Aug 12 2021
PAC033-122335-
/O.EXP.KCTP.SV.W.0213.000000T0000Z-210812T2330Z/
Clearfield PA-
726 PM EDT Thu Aug 12 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLEARFIELD COUNTY
WILL EXPIRE AT 730 PM EDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with the next round of
thunderstorms.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
central Pennsylvania.
Remember, a Severe Thunderstorm Warning still remains in effect for
most of Clearfield County for another round of damaging winds.
LAT...LON 4090 7840 4099 7828 4115 7835 4114 7805
4111 7809 4112 7811 4106 7809 4105 7806
4103 7808 4101 7806 4099 7809 4096 7808
4094 7812 4096 7817 4095 7816 4091 7822
4088 7823 4085 7827
TIME...MOT...LOC 2325Z 279DEG 19KT 4108 7805
$$
BanghoffWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 4:01 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, Aug 12, 4:01 PM EDT, 2 hours 24 minutes before
Area Forecast Discussion National Weather Service State College PA 401 PM EDT Thu Aug 12 2021 .SYNOPSIS... Sweltering to dangerously hot conditions will last through Friday. The hot and humid weather pattern will fuel rounds of scattered strong to severe thunderstorms into this evening and again Friday afternoon. Relief from the oppressive heat will arrive over the weekend with more pleasant conditions expected behind a cold front. A heavy rain threat is possible into the middle of next week in association with Fred. && .NEAR TERM /UNTIL 8 PM THIS EVENING/... Multiple rounds of non-severe convection associated with remnants of an upstream nocturnal MCS have moved across the northern tier of central PA this morning. This, in combination with persistent low clouds, has limited insolation in the north resulting in temperatures remaining in the 70s through late morning. Thus brought down highs by about 5 degrees in the northwest. Although convection has been non-severe thus far, we do expect an uptick in severe potential as we go through the afternoon. As of 12pm severe storms were developing on the OH-PA border. A considerable patch of stratocu ahead of them suggests at least some minor stability/capping, as well as ample sfc moisture. Sfc heating and some large scale ascent should work to weaken the cap through the afternoon. Midlevel lapse rates are between 6.5 and 7 C/km, with the 12z PBZ sounding indicating the presence of an EML between 3 and 5 km. As temperatures rise toward their diurnal max, SBCAPE should increase to 2000-3000 J/kg. Thus we think there is plenty of instability for these storms to tap into and strengthen. The PBZ sounding and many hires model solutions also suggest ample DCAPE (1000-1400 J/kg) with a deep layer of dry air between 1km and 5km AGL. Although shear is weak in the 2-6 km layer, there is 20-30 kts of 0-3 km shear with up to 30 kt winds at 3 km AGL. The combination of high DCAPE and moderate midlevel flow suggest many storms that do develop a large core of precip will be capable of producing damaging winds with downburst winds being enhanced by midlevel momentum. The line of storms near the PA/OH line at 12pm will likely enter Clearfield county by 1PM and continue to progress SE from there. Additional lines of storms, some severe, will likely develop behind this line later in the afternoon and evening. Storms will likely initiate near the Lake Erie lake breeze boundary and along a thermal boundary extending from eastern OH to western PA. Some hires models suggest storms could linger into the first part of tonight ~03Z before coverage fades after midnight into early Friday morning. Max HX values up to 105+ F are forecast in the mid/lower Susquehanna Valley. Blended guidance continues to indicate that some spots in south central PA or perhaps northern MD will make a run at hitting the century mark with fcst maxTs in the upper 90s near the I-81/78 corridor. Overnight low temperatures will remain very warm to oppressively muggy especially in the major urban centers/metro areas in the lower Susquehanna Valley. && .SHORT TERM /8 PM THIS EVENING THROUGH 6 PM FRIDAY/... We were keen to issue a heat advisory and excessive heat warning for Friday afternoon based on fcst max heat indices of 100-105F across much of the southeast half of the CWA. A few strong to severe storms with locally damaging wind gusts will be possible again Friday afternoon within a similar convective environment (weak vertical shear/strong conditional instability). The main cold front is not progged to clear southern PA until Saturday night, so a chance of t-storms will continue in this area on Saturday. A 24hrMaxTChange of ~10 degrees is fcst to start the weekend (mid 70s north to mid 80s southeast) which will put a nice dent into the recent heat wave. Refreshingly cool/drier (less humid) air will continue to be directly into CPA via northerly flow finally setting up a very comfortable Saturday night with minTs ranging from around 50F in the north to the lower 60s in the southeast. && .LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/... High pressure builds overhead for the remainder of the weekend. Sunday will be a gorgeous day with seasonable and below- average high temperatures, low humidity, and mostly clear skies. Enjoy it while it lasts as the nice conditions will not last for long. Temperatures next week will be relatively pleasant, as they will stay mostly in the 70s and the lower 80s with persistent cloud cover. However, dewpoints will be in the 60s and 70s, contributing to very muggy conditions nearly all week long. There is a chance for daily rain showers and thunderstorms next week with a northward surge of moisture from the remnants of Fred. The Euro and the GFS have wildly different solutions on how they handle the progression of the remnants of Fred next week. The Euro brings Fred remnants straight to central PA, which could contribute to enhanced rainfall for the mid/end of next week. The GFS, however, does not bring Fred remnants to our CWA, disintegrating Fred long before it gets close to PA. Regardless of these different solutions, both models indicate a surge of moisture coming in from the south. Expect muggy and wet conditions with relatively mild temperatures next week. && .AVIATION /20Z THURSDAY THROUGH TUESDAY/... More thunderstorms are expected to develop across the airspace this afternoon and into this evening, starting in the northwest and moving southeast. Expect brief gusty winds with the stronger storms. Guidance suggested another round of low cigs is possible across the NW mtns tonight, so have added this to the BFD TAF. Otherwise, patchy fog is possible again tonight, especially in areas that see rainfall today. Outlook... Fri-Sat...Scattered tsra impacts possible. Sun...Dry conditions with mainly VFR conditions. Mon...Scattered PM tsra impacts possible. Tue...Widespread shra/tsra. && .CLIMATE... A daily record rainfall of 1.27 inches was set at Harrisburg yesterday (8/11/21). This broke the previous record of 0.91 inches set in 2015. && .CTP WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 7 PM EDT this evening for PAZ028- 036-046-049>053-056>059-063>066. Heat Advisory from noon to 7 PM EDT Friday for PAZ026>028-035- 036-046-049>053-056-058-063. Excessive Heat Warning from noon to 7 PM EDT Friday for PAZ057- 059-064>066. Heat Advisory until 7 PM EDT this evening for PAZ012-018-019- 025>027-034-035-037-041-042-045. && SYNOPSIS...Steinbugl/Gartner NEAR TERM...Steinbugl/Colbert SHORT TERM...Steinbugl/Gartner LONG TERM...Gutierrez AVIATION...Gartner/Evanego CLIMATE...Steinbugl
Hazardous weather outlook, Aug 12, 1:19 PM EDT, 5 hours 6 minutes before
Hazardous Weather Outlook National Weather Service State College PA 119 PM EDT Thu Aug 12 2021 PAZ064>066-131730- Adams-York-Lancaster- 119 PM EDT Thu Aug 12 2021 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 7 PM EDT FRIDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Excessive Heat Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Excessive Heat Warning. In addition to the excessive heat, a few strong to severe storms with locally damaging wind gusts will be possible Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ028-036-046-049>053-056-058-063-131730- Juniata-Franklin-Southern Lycoming-Union-Snyder-Montour- Northumberland-Columbia-Perry-Schuylkill-Cumberland- 119 PM EDT Thu Aug 12 2021 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 431 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Excessive Heat Warning. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. In addition to the heat, a few strong to severe storms with locally damaging wind gusts will be possible Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ017-024-033-131730- Clearfield-Cambria-Somerset- 119 PM EDT Thu Aug 12 2021 ...SEVERE THUNDERSTORM WATCH 431 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to severe storms with locally damaging wind gusts will be possible Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ018-019-025-034-045-131730- Northern Centre-Southern Centre-Blair-Bedford-Southern Clinton- 119 PM EDT Thu Aug 12 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 431 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to severe storms with locally damaging wind gusts will be possible this afternoon. Maximum heat index values will approach 100 degrees Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ026-027-035-131730- Huntingdon-Mifflin-Fulton- 119 PM EDT Thu Aug 12 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 431 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT FRIDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. In addition to the heat, a few strong to severe storms with locally damaging wind gusts will be possible Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ057-059-131730- Dauphin-Lebanon- 119 PM EDT Thu Aug 12 2021 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 431 IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TO 7 PM EDT FRIDAY... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Excessive Heat Warning. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Excessive Heat Warning. In addition to the excessive heat, a few strong to severe storms with locally damaging wind gusts will be possible Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ012-037-041-042-131730- Northern Clinton-Tioga-Northern Lycoming-Sullivan- 119 PM EDT Thu Aug 12 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 431 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to severe storms with locally damaging wind gusts will be possible Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ004>006-131730- Warren-McKean-Potter- 119 PM EDT Thu Aug 12 2021 This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Severe thunderstorms with damaging wind gusts will be possible this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to severe storms with locally damaging wind gusts will be possible Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather. PAZ010-011-131730- Elk-Cameron- 119 PM EDT Thu Aug 12 2021 ...SEVERE THUNDERSTORM WATCH 431 IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov/StateCollege on the internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. A few strong to severe storms with locally damaging wind gusts will be possible Friday afternoon. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report significant hazardous weather.
In the hours before
Special weather statement, Aug 12, 2:50 PM EDT, 3 hours 35 minutes before
Special Weather Statement
National Weather Service State College PA
250 PM EDT Thu Aug 12 2021
PAZ046-049-051>053-121915-
Columbia PA-Southern Lycoming PA-Union PA-Northumberland PA-
Montour PA-
250 PM EDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of northwestern
Northumberland, Montour, southeastern Lycoming, Columbia and
northeastern Union Counties through 315 PM EDT...
At 249 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Huntington Mills to near Rohrsburg to near
New Columbia to near Elimsport. Movement was east at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bloomsburg, Berwick, Milton, Watsontown, Montgomery, Catawissa,
Mifflinville, Lightstreet, Almedia, New Columbia, Fernville,
Allenwood, Buckhorn, Jerseytown, Rupert, Rohrsburg, Iola, Mainville,
Eyers Grove and Elimsport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Very heavy rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central and north central Pennsylvania.
&&
LAT...LON 4095 7638 4103 7697 4117 7716 4119 7684
4117 7651 4125 7632 4120 7632 4114 7628
4113 7626 4114 7623 4103 7623 4097 7621
TIME...MOT...LOC 1849Z 287DEG 24KT 4120 7627 4109 7643 4105 7681 4111
7707
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ColbertSpecial weather statement, Aug 12, 3:19 PM EDT, 3 hours 6 minutes before
Special Weather Statement
National Weather Service State College PA
319 PM EDT Thu Aug 12 2021
PAZ052-053-058-122000-
Columbia PA-Northumberland PA-Schuylkill PA-
319 PM EDT Thu Aug 12 2021
...Strong thunderstorms will impact portions of northeastern
Schuylkill, east central Northumberland and southeastern Columbia
Counties through 400 PM EDT...
At 319 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Beach Haven to near Numidia. Movement was
east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Berwick, Tamaqua, Mount Carmel, Shenandoah, Mahanoy City, Frackville,
Kulpmont, Ashland, Mcadoo, Elysburg, Catawissa, Girardville,
Hometown, Mifflinville, Tuscarora, Oneida, Grier City-Park Crest,
Altamont, Englewood and Delano.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
central Pennsylvania.
&&
LAT...LON 4071 7581 4077 7638 4083 7662 4091 7658
4091 7657 4088 7655 4088 7652 4090 7653
4111 7623 4103 7623 4095 7621 4090 7604
4091 7600 4081 7589 4073 7576
TIME...MOT...LOC 1919Z 266DEG 33KT 4102 7616 4087 7645
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
ColbertSpecial weather statement, Aug 12, 5:27 PM EDT, 58 minutes before
Special Weather Statement
National Weather Service State College PA
527 PM EDT Thu Aug 12 2021
PAZ037-122200-
Tioga PA-
527 PM EDT Thu Aug 12 2021
...A strong thunderstorm will impact portions of central Tioga County
through 600 PM EDT...
At 527 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wellsboro, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wellsboro and Arnot.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
north central Pennsylvania.
&&
LAT...LON 4171 7744 4178 7744 4187 7711 4165 7712
TIME...MOT...LOC 2127Z 267DEG 17KT 4175 7738
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
BanghoffLocal storm report, Aug 12, 6:05 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
605 PM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 1 N DUBOIS 41.13N 78.76W
08/12/2021 CLEARFIELD PA 911 CALL CENTER
TREES AND WIRES DOWN.
&&
AWLocal storm report, Aug 12, 6:07 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
607 PM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND DMG 3 SSE DUSHORE 41.48N 76.38W
08/12/2021 SULLIVAN PA TRAINED SPOTTER
TREES DOWN AND GARAGE DOOR BLOWN IN. IMAGES
SENT VIA FACEBOOK.
&&
AWLocal storm report, Aug 12, 6:12 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
612 PM EDT THU AUG 12 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG 2 NW DUBOIS 41.14N 78.78W
08/12/2021 CLEARFIELD PA 911 CALL CENTER
TREE ON A VEHICLE.
&&
AWThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:33 AM EDT | Excessive Heat Warning | CTP | Adams, Dauphin, Lancaster, Lebanon, York | 39 hr |
| Aug 12, 3:33 AM EDT | Heat Advisory | CTP | Columbia, Cumberland, Franklin, Fulton, Huntingdon, Juniata and 8 more | 39 hr |
| Aug 12, 12:38 PM EDT | Special Weather Statement | CTP | Tioga | 52 min |
| Aug 12, 12:51 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming, Potter, Tioga | 54 min |
| Aug 12, 1:27 PM EDT | Severe Thunderstorm Warning | CTP | Lycoming, Sullivan | 63 min |
| Aug 12, 1:43 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield | 49 min |
| Aug 12, 1:47 PM EDT | Severe Thunderstorm Warning | CTP | Clinton, Lycoming | 58 min |
| Aug 12, 2:15 PM EDT | Special Weather Statement | CTP | Columbia | 30 min |
| Aug 12, 2:25 PM EDT | Special Weather Statement | CTP | Lycoming | 20 min |
| Aug 12, 2:50 PM EDT | Special Weather Statement | CTP | Columbia, Montour | 25 min |
| Aug 12, 3:19 PM EDT | Special Weather Statement | CTP | Schuylkill | 41 min |
| Aug 12, 5:12 PM EDT | Severe Thunderstorm Warning | CTP | Warren | 48 min |
| Aug 12, 5:27 PM EDT | Special Weather Statement | CTP | Tioga | 33 min |
| Aug 12, 5:46 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 44 min |
| Aug 12, 6:25 PM EDT | Areal Flood Advisory | CTP | Clearfield, Elk | 2 hr |
| Aug 12, 7:07 PM EDT | Severe Thunderstorm Warning | CTP | Clearfield, Elk | 53 min |
| Aug 12, 7:33 PM EDT | Special Weather Statement | CTP | Blair, Cambria | 27 min |
| Aug 12, 7:47 PM EDT | Special Weather Statement | CTP | Centre | 28 min |
| Aug 12, 7:56 PM EDT | Severe Thunderstorm Warning | CTP | Centre, Clearfield | 49 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.